Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 18, 2012, 6:39 PM CDT for Garza County, Lynn County, Texas. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2012, 6:39 PM CDT (23:39 UTC)
- Expired
- Mar 18, 2012, 7:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Garza County, TX, Lynn County, TX
The radar
The Lubbock radar (KLBB), 66 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 6:50 PM CDT | TSTM WND GST 73 | Graham, TX | |
| Mar 18, 7:11 PM CDT | TSTM WND GST 60 | Southland, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 3:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1473 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
378
WUUS54 KLUB 182339
SVRLUB
TXC169-305-190045-
/O.NEW.KLUB.SV.W.0012.120318T2339Z-120319T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
639 PM CDT SUN MAR 18 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GARZA COUNTY IN NORTHWEST TEXAS.
EASTERN LYNN COUNTY IN NORTHWEST TEXAS.
* UNTIL 745 PM CDT
* AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13
MILES EAST OF ODONNELL...OR 19 MILES SOUTHEAST OF TAHOKA...AND
MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE GRASSLAND...
GRAHAM...JUSTICEBURG...POST...LAKE ALAN HENRY AND SOUTHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3296 10185 3320 10181 3339 10168 3339 10104
3297 10104 3296 10129
TIME...MOT...LOC 2339Z 213DEG 34KT 3297 10159
$$
JDV3 follow-up statements
904
WWUS54 KLUB 182353
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
653 PM CDT SUN MAR 18 2012
TXC169-305-190045-
/O.CON.KLUB.SV.W.0012.000000T0000Z-120319T0045Z/
GARZA TX-LYNN TX-
653 PM CDT SUN MAR 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LYNN
AND GARZA COUNTIES UNTIL 745 PM CDT...
AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
GRASSLAND...OR 10 MILES EAST OF TAHOKA...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
POST...GRAHAM...JUSTICEBURG...LAKE ALAN HENRY...SOUTHLAND AND
WILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3296 10185 3320 10181 3339 10168 3339 10104
3297 10104 3296 10129
TIME...MOT...LOC 2353Z 209DEG 40KT 3319 10160
$$
JDV767
WWUS54 KLUB 190002
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
702 PM CDT SUN MAR 18 2012
TXC169-305-190045-
/O.CON.KLUB.SV.W.0012.000000T0000Z-120319T0045Z/
GARZA TX-LYNN TX-
702 PM CDT SUN MAR 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LYNN
AND GARZA COUNTIES UNTIL 745 PM CDT...
AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES NORTH OF GRASSLAND...OR 11 MILES WEST OF POST...MOVING
NORTHEAST AT 45 MPH. BOATERS ON LAKE ALAN HENRY SHOULD PREPARE FOR
GUSTY WINDS AND SEEK SHELTER.
LOCATIONS IMPACTED INCLUDE...
LAKE ALAN HENRY AND SOUTHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3296 10185 3320 10181 3339 10168 3339 10104
3297 10104 3296 10129
TIME...MOT...LOC 0001Z 209DEG 40KT 3327 10154
$$
JDV056
WWUS54 KLUB 190022
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
722 PM CDT SUN MAR 18 2012
TXC169-305-190045-
/O.CON.KLUB.SV.W.0012.000000T0000Z-120319T0045Z/
GARZA TX-LYNN TX-
722 PM CDT SUN MAR 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LYNN
AND GARZA COUNTIES UNTIL 745 PM CDT...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
SOUTHLAND...OR 9 MILES SOUTH OF SLATON...MOVING NORTHEAST AT 40 MPH.
A SECOND STORM WAS LOCATED SOUTH OF LAKE ALAN HENRY. BOATERS ON THE
LAKE SHOULD PREPARE FOR STRONG WINDS AND SEEK SAFETY NOW.
LOCATIONS IMPACTED INCLUDE...
LAKE ALAN HENRY AND SOUTHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3296 10185 3320 10181 3339 10168 3339 10104
3297 10104 3296 10129
TIME...MOT...LOC 0021Z 213DEG 36KT 3332 10161
$$
JDVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:26 PM CDT, 13 minutes earlier.
Area forecast discussion, Mar 18, 6:26 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 626 PM CDT SUN MAR 18 2012 .AVIATION... AVIATION WEATHER IMPACTS OVERNIGHT WILL BE DIFFICULT TO PREDICT... AND DEPENDENT ON PROSPECTS FOR MULTIPLE ROUNDS OF CONVECTION. A SECOND ROUND OF CONVECTION WILL APPROACH TERMINALS DURING THE NEXT 1-5 HOURS...ESPECIALLY NEAR...BUT LIKELY JUST SOUTHEAST OF THE KLBB TERMINAL. THIS AS A DRYLINE WILL RETREAT THROUGH THE KLBB TERMINAL SHORTLY. A THIRD ROUND MAY DEVELOP AFTER 06Z AND IMPACT THE EASTERN AREAS INCLUDING THE KCDS VICINITY THROUGH 10-12Z. && .PREV DISCUSSION... /ISSUED 330 PM CDT SUN MAR 18 2012/ SHORT TERM... FORECAST STILL LOOKS ON TRACK FOR THE REST OF THE AFTERNOON AND OVERNIGHT TONIGHT. SUPERCELLS ARE EXPECTED TO DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THERE MAY BE A LITTLE BIT OF A LULL LATER ON IN THE EVENING BEFORE THE UPPER LEVEL LIFT SPREADS OVER THE AREA. AS THIS OCCURS ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE RETREATING DRYLINE. SOUNDINGS WILL ALSO MOISTEN UP AFTER SUNSET IN ADVANCE OF THIS UPPER LEVEL LIFT WITH PRECIPITABLE WATER VALUES REMAINING ABOVE ONE INCH OFF THE CAPROCK. STORMS ARE EXPECTED TO TAKE ON A MORE LINEAR SHAPE RATHER THAN DISCRETE SUPERCELLS AS ANTICIPATED THIS AFTERNOON. A PACIFIC FRONT MOVING THROUGH THE AREA TONIGHT WILL INCREASE THE LOW LEVEL LIFT AT THE SAME TIME THE UPPER LEVEL LIFT WILL BE INCREASING. AS THE MID AND UPPER FLOW BECOMES MORE MERIDIONAL...STORMS WILL MOVE CLOSER TO PARALLEL WITH THE DRYLINE. SOME AREAS MAY BE ABLE TO SEE HEAVY AND BENEFICIAL RAINS WITH OVERNIGHT CONVECTION. JDV LONG TERM... 12Z MODEL RUNS CONTINUE TO DEEPEN THE CLOSED LOW AND SLOW IT DOWN...ALMOST STALLING IT SOMEWHERE CLOSE TO THE REGION. HOWEVER...MODELS DIFFER IN THE LOCATION OF THE CENTER OF THE LOW AND THIS WILL BE RATHER CRITICAL IN DETERMINING IMPACTS TO OUR WEATHER. BIGGEST CONCERN IS THE POSSIBILITY OF WRAP AROUND MOISTURE ON TUESDAY INTO WEDNESDAY WHICH MAY PROVIDE A CHANCE FOR SOME LIGHT PRECIPITATION ACROSS THE REGION. WITH THIS POSSIBILITY REMAINING IN THE FORECAST...OPTED TO INCREASE POPS INTO THE LOW- END OF SLIGHT CHANCE MAINLY FOR LIGHT PRECIPITATION TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. TEMPERATURES WILL ALSO BE A BIT COOLER AND CLOUD COVER WILL BE LINGERING OVER THE AREA SO ADJUSTED THESE GRIDS ACCORDINGLY. FORECAST FOR WEDNESDAY AND THURSDAY REMAINS HIGHLY UNCERTAIN AS MODELS CONTINUE TO DIFFER SIGNIFICANTLY ON HOW THE UPPER LEVEL LOW WILL EVOLVE IN THIS TIMEFRAME...AND DIFFERENCES WILL ALSO AFFECT PERIODS THROUGH THE END OF THE FORECAST. WITH THE POTENTIAL FOR SEVERE WEATHER TODAY AND SO MANY DIFFERENCES...OPTED TO MAKE NO OTHER CHANGES TO THE EXTENDED FORECAST. JORDAN FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE FOR THE REST OF THE AFTERNOON INTO THE EARLY EVENING WEST OF A DRYLINE. THIS DRYLINE WILL RETREAT WEST LATER THIS EVENING. AT THE SAME TIME...A PACIFIC COLD FRONT WILL SWEEP THROUGH THE AREA INITIALLY RAISING SURFACE DEW POINTS AND RELATIVE HUMIDITY VALUES RISING ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 42 55 29 53 34 / 20 10 0 20 20 TULIA 47 61 33 59 39 / 50 10 10 20 20 PLAINVIEW 48 62 34 59 39 / 60 10 10 20 20 LEVELLAND 47 60 36 58 39 / 40 10 10 20 20 LUBBOCK 51 63 37 59 39 / 50 10 10 20 20 DENVER CITY 47 59 35 57 41 / 20 10 10 20 20 BROWNFIELD 48 62 36 58 43 / 40 10 10 20 20 CHILDRESS 57 72 44 64 43 / 70 20 10 20 20 SPUR 55 68 45 62 45 / 70 20 10 20 20 ASPERMONT 58 72 49 66 44 / 60 30 10 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027-028-033-034-039-040. && 20
Hazardous weather outlook, Mar 18, 12:47 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1247 PM CDT SUN MAR 18 2012 TXZ021>044-191800- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1247 PM CDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING GENERALLY EAST OF INTERSTATE 27. THE DRYLINE WILL PUSH EAST TO NEAR THE INTERSTATE 27 CORRIDOR BY LATE AFTERNOON. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE DRYLINE DURING THE AFTERNOON HOURS. THE PRIMARY THREAT FROM THIS ACTIVITY WILL BE LARGE HAIL WITH AN OUTSIDE CHANCE FOR AN ISOLATED TORNADO. THUNDERSTORM ACTIVITY MAY REDEVELOP ALONG THE DRYLINE AS IT RETREATS WESTWARD THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THE LATE EVENING ACTIVITY. NON PRECIPITATION SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH WEST OF A DRYLINE THIS AFTERNOON. A WIND ADVISORY HAS BEEN ISSUED UNTIL 8 PM FOR THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE. FIRE WEATHER WARM TEMPERATURES...DRY AIR AND GUSTY SOUTHWEST WINDS TO THE WEST OF THE DRYLINE WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING HAS BEEN POSTED UNTIL 8 PM FOR THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORM ACTIVITY LATE IN THE EVENING ON SUNDAY IS EXPECTED TO PERSIST THROUGH MONDAY MORNING. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY ACROSS THE ROLLING PLAINS AND EXTREME SOUTHEASTERN PANHANDLE.
In the hours before
Special weather statement, Mar 18, 4:44 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
444 PM CDT SUN MAR 18 2012
TXZ038-044-182230-
KING-STONEWALL-
444 PM CDT SUN MAR 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL AND KING COUNTIES...
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES SOUTH OF GUTHRIE...MOVING NORTHEAST AT
35 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF
THIS STORM INCLUDE GUTHRIE.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3344 10000 3319 10036 3325 10052 3334 10052
3362 10043 3369 10000
TIME...MOT...LOC 2144Z 216DEG 30KT 3331 10039
AMP.22Special weather statement, Mar 18, 5:02 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
502 PM CDT SUN MAR 18 2012
TXZ038-182215-
KING-
502 PM CDT SUN MAR 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR KING COUNTY...
AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN KING COUNTY THIS STORM WAS
NEARLY STATIONARY. WHILE THE MAIN CORE OF THE STORM HAS MOVED INTO
KNOX COUNTY...SMALL HAIL REMAINS POSSIBLE.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3371 10000 3384 10011 3384 10005 3383 9999
3372 9999
TIME...MOT...LOC 2202Z 180DEG 0KT 3376 10009
JDVLocal storm report, Mar 18, 5:42 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 10 N CHILDRESS 34.57N 100.25W
03/18/2012 E1.75 INCH CHILDRESS TX SCHOOL OFFICIAL
ALONG HWY 83
&&
EVENT NUMBER LUB1200123
LINDLEYLocal storm report, Mar 18, 5:44 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
544 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 10 N CHILDRESS 34.57N 100.25W
03/18/2012 E1.75 INCH CHILDRESS TX LAW ENFORCEMENT
ALONG HWY 83
&&
CORRECTED SOURCE
EVENT NUMBER LUB1200123
LINDLEYLocal storm report, Mar 18, 5:50 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
550 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 12 ESE GUTHRIE 33.56N 100.13W
03/18/2012 M1.00 INCH KING TX STORM CHASER
RPTD VIA STORM CHASER WEB CAM...MEASURE WITH RULER LIVE
ONLINE.
&&
EVENT NUMBER LUB1200124
LINDLEYSpecial weather statement, Mar 18, 6:31 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CDT SUN MAR 18 2012
TXZ041-042-190015-
GARZA-LYNN-
631 PM CDT SUN MAR 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR LYNN AND GARZA COUNTIES...
AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 28 MILES SOUTHWEST OF POST...MOVING NORTHEAST AT
50 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3299 10181 3338 10161 3324 10104 3301 10119
3296 10126 3296 10180
TIME...MOT...LOC 2331Z 213DEG 41KT 3289 10159
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:27 AM CDT | Red Flag Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 17 hr |
| Mar 18, 3:27 AM CDT | Wind Advisory | LUB | Bailey, Castro, Cochran, Hockley, Lamb, Parmer and 3 more | 17 hr |
| Mar 18, 3:35 PM CDT | Special Weather Statement | LUB | King | 25 min |
| Mar 18, 3:38 PM CDT | Special Weather Statement | LUB | Childress | 37 min |
| Mar 18, 3:46 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall | 59 min |
| Mar 18, 3:55 PM CDT | Special Weather Statement | LUB | Kent | 50 min |
| Mar 18, 4:09 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 51 min |
| Mar 18, 4:16 PM CDT | Special Weather Statement | LUB | Cottle | 29 min |
| Mar 18, 4:39 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 66 min |
| Mar 18, 4:44 PM CDT | Special Weather Statement | LUB | King | 46 min |
| Mar 18, 4:49 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 41 min |
| Mar 18, 5:02 PM CDT | Special Weather Statement | LUB | King | 13 min |
| Mar 18, 5:22 PM CDT | Tornado Warning | LUB | King | 38 min |
| Mar 18, 5:42 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 18 min |
| Mar 18, 6:31 PM CDT | Special Weather Statement | LUB | Garza | 44 min |
| Mar 18, 6:46 PM CDT | Special Weather Statement | LUB | Cottle | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.